Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 111, NWS Cleveland, OH

June 30, 2005Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2005, 12:40 PM EDT for Wyandot County, Ohio. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2005, 12:40 PM EDT (16:40 UTC)
Expired
Jun 30, 2005, 1:45 PM EDT
In force
65 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wyandot County, OH

The radar

The Cleveland radar (KCLE), 140 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 9:40 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 301640
SVRCLE
OHC175-301745-
/O.NEW.KCLE.SV.W.0111.050630T1640Z-050630T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1240 PM EDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 145 PM EDT

* AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF SYCAMORE
  TO 10 MILES SOUTHWEST OF MARSEILLES...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UPPER SANDUSKY...
  KIRBY...
  WHARTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4091 8347 4094 8347 4095 8344 4098 8344
      4098 8312 4098 8312 4070 8311 4070 8330
      4069 8331 4068 8336 4070 8348 4090 8350

$$

LAPLANTE
2 follow-up statements
000 
WWUS51 KCLE 301717
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
117 PM EDT THU JUN 30 2005

OHC175-301745-
/O.CON.KCLE.SV.W.0111.000000T0000Z-050630T1745Z/
WYANDOT OH-
117 PM EDT THU JUN 30 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM EDT FOR
WYANDOT COUNTY...


AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF SYCAMORE TO
8 MILES SOUTHEAST OF HARPSTER...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...

LAT...LON 4091 8347 4094 8347 4095 8344 4098 8344
      4098 8312 4098 8312 4070 8311 4070 8330
      4069 8331 4068 8336 4070 8348 4090 8350

$$

BM
000 
WWUS51 KCLE 301743
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
143 PM EDT THU JUN 30 2005

OHC175-301753-
/O.EXP.KCLE.SV.W.0111.000000T0000Z-050630T1745Z/
WYANDOT OH-
143 PM EDT THU JUN 30 2005


...THE SEVERE THUNDERSTORM WARNING FOR WYANDOT COUNTY WILL EXPIRE AT
145 PM EDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 4091 8347 4094 8347 4095 8344 4098 8344
      4098 8312 4098 8312 4070 8311 4070 8330
      4069 8331 4068 8336 4070 8348 4090 8350

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:30 AM EDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 30, 7:30 AM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
730 AM EDT THU JUN 30 2005

.AVIATION  (12Z-12Z)...
WIDESPREAD MARGINAL VIS WITH FOG/HAZE THIS MORNING WILL IMPROVE TO
PREDOMINATELY VFR BY MID MORNING. SQUALL LINE STRETCHING FROM MI TO
NWRN INDIANA MOVING EAST AROUND 40KT  SHOULD BEGIN TO DIMINISH AS IT
MOVES INTO SLIGHTLY MORE STABLE AIRMASS...BUT COULD REACH A TOL TO
FDY LINE BEFORE IT DOES DISSIPATE.

THEN LATER THIS AFTERNOON CONDITIONS BECOME UNSTABLE WITH CAPES
EXCEDING 2000 J/KG AND LIS -4 TO -6 PRODUCING SCATTERED
THUNDERSTORMS ACROSS FORECAST AREA...EXPECIALLY WESTERN OHIO.  THEN
OVERNIGHT THE COLD FRONT NOW ACROSS THE MISSISSIPPI VALLEY WILL MOVE
INTO NE BY THIS TIME SATURDAY.
&&

.SHORT TERM(TODAY-FRIDAY)...
AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
OVR THE NRN PLAINS WL MOVE TOWARD THE REGION TODAY AND
TONIGHT...PASSING THRU THE ENTIRE AREA BY FRI AFTN. SOME PATCHY FOG
HAS DEVELOPED OVER THE EASTERN HALF OF THE AREA WITH CLR SKIES AND
CALM WINDS. MAY SEE SOME LOCALLY DENSE GROUND FOG IN THESE
AREAS...BUT NO ADVY ATTM. WL MENTION IN TEXT HOWEVER WITH SOME OBS
SITES REPORTING VSBYS BLO 1SM.

CONVECTION OVER WI ATTM SHOULD MOV INTO LOWER MI AND DIMINISH THIS
MRNG. COULD SEE SOME REMNANT SHOWER ACTIVITY FROM THIS CONVECTION
OVER TOL AREA BUT THE MAIN PROBLEM WITH THIS CONVECTION WL BE THE
LEFTOVER BOUNDARIES THAT WL BE AROUND THIS AFTN AS Q-VECT CVRG MOVES
INTO THE WESTERN PART OF THE AREA LATE THIS AFTN. THIS KINEMATIC
FORCING SHOULD COMBINE WITH SBCAPE VALUES OF 2000-3000 J/KG TO CAUSE
AN AREA OF STORMS TO DEVELOP OVER MI/IN THIS AFTN AND MOVE INTO WRN
OH LATE THIS AFTN INTO THIS EVENING. INITIALLY THOUGHT ABOUT ADDING
SVR MENTION IN THE TEXT...BUT OPTED NOT TO FOR THIS AFTN AS WIND
FIELDS AND SHEAR FIELDS WL NOT BE VERY STRONG UNTIL TONIGHT AS THE
S/WV AND FRONT APPROACHES.

FRONT DOES NOT MOVE THRU THE REGION UNTIL LATER TONIGHT INTO FRI
MORNING. COULD BE AN INTERESTING SCENARIO TONIGHT...ALTHOUGH MDLS
ARE NOT PLAYING IT UP MUCH IN QPF FIELDS. BOTH THE NAM AND GFS
SUGGEST THAT A STRONG LOW LVL JET WL DEVELOP OVERNIGHT OVER MI/WRN
OH WHICH ALLOWS FOR SHEAR VALUES TO RISE SIGNIFICANTLY AFTER
MIDNIGHT DURING FROPA. NAM SHOWS VERY STRONG 0-1KM SHEAR AS 925MB
WINDS RISE TO 45KT IMMEDIATELY AHEAD OF FROPA. AM NOT SURE IF THIS
MAY BE A CONVECTIVE FEEDBACK ARTIFACT...BUT EVEN THE GFS SHOWS
HIGHER SHEAR VALUES AHEAD OF THE FROPA. THINKING IS THAT THERE WILL
BE AFTN AND EARLY EVENING CONVECTION ASSOCIATED WITH THE DAYTIME
HEATING AND LEFTOVER BOUNDARIES OVER THE WEST AND WK UPR Q-VECT
CVRG. THEN...AS THE FRONT MOVES THRU LATE TONIGHT INTO FRI
MRNG...THERE WL BE A BROKEN LINE THAT DEVELOPS AND MOVES THRU THE
REGION OVERNIGHT INTO FRI MRNG. CERTAINLY THINK SVR IS POSSIBLE WITH
THE STRONG FORCING...CONTINUED INSTABILITY AND BETTER SHEAR WITH
FROPA. GFS ACTUALLY MUCH MORE AGGRESSIVE IN HANGING ONTO INSTABILITY
OVERNIGHT...WHILE NAM SHOWS LESS (ALTHOUGH STILL 1000-1500 J/KG
MUCAPE). AM ACTUALLY A LITTLE WORRIED ABOUT FAR ERN OH AND NW PA FRI
MRNG/EARLY AFTN. BOTH MDLS DO NOT MOVE THE FRONT THRU THIS REGION
UNTIL 18-21Z FRI. THIS COMBINED WITH THE INCREASING SHEAR AND
DAYTIME HEATING MAY ALLOW FOR AN INTENSIFICATION OF THE LINE OF
STORMS AS IT MOVES THRU THE ERN AREA FRI. IN FACT...SPC HAS PLACED
THE FAR ERN AREAS UNDER A SLIGHT RISK FOR DAY 2 WHICH SEEMS
REASONABLE.

UPSTREAM TEMPS WERE IN THE LOWER 90S ON WED AND THIS SEEMS
REASONABLE FOR TODAY GIVEN 850MB TEMPS CLOSE TO 20C. TOUGHER TEMP
FCST ON FRI WITH FROPA. COULD SEE SOME WARM TEMPS OVER THE EAST FRI
IF THE FRONT CAN BE DELAYED LONG ENOUGH. HAVE INCREASED TEMPS TO
80-85 EAST AND KEPT LOWER 80S WEST.

&&

.LONG TERM (FRI NIGHT THRU WED)...

NO MAJOR CHANGES MADE TO THE EXTENDED. WITH RAINFALL FRI AND COOLER
TEMPS FRI NIGHT...PATCHY FOG IS POSSIBLE OVERNIGHT FRI INTO SAT
MRNG. WKND LOOKS VERY PLEASANT WITH A CANADIAN HIGH OVER THE AREA
THRU SUNDAY. HIGHS GENERALLY IN THE 70S SAT AND AROUND 80 SUNDAY
UNDER CLEAR SKIES.

A WEAK FRONTAL BOUNDARY MAY DRIFT SOUTH INTO THE REGION TUESDAY AND
WEDNESDAY PER HPC THINKING. WE WILL INTRODUCE PCPN ON TUESDAY TO
REFLECT THE APPROACH OF THE FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...MRD
LONG TERM...MRD/REL
AVIATION...DJB
Hazardous weather outlook, Jun 30, 5:24 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
524 AM EDT THU JUN 30 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011100-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
524 AM EDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

A COLD FRONT OVER THE UPPER MIDWEST WILL MOVE THROUGH THE AREA LATE
TONIGHT INTO FRIDAY. AHEAD OF THE FRONT...SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF NORTHERN OHIO LATE THIS AFTERNOON AND
TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IN THE TOLEDO AND
FINDLAY AREAS IS LATE THIS AFTERNOON AND THIS EVENING...WHILE THE
BEST CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF
NORTHERN OHIO IS TONIGHT INTO FRIDAY MORNING. THE STORM PREDICTION
CENTER HAS PLACED MOST OF OHIO UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS. ANY SEVERE THUNDERSTORM WILL HAVE HAIL OF AT LEAST
THREE QUARTERS OF AN INCH AND WINDS 58 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...

THE STORM PREDICTION CENTER HAS PLACED EXTREME EASTERN OHIO AND
EXTREME NORTHWEST PENNSYLVANIA UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON FRIDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS ON
FRIDAY WILL BE EAST OF AKRON AND CLEVELAND...AND MAINLY IN THE
MORNING AND EARLY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

MRD

In the hours before

Special weather statement, Jun 30, 10:43 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1043 AM EDT THU JUN 30 2005

OHZ003-006>008-017-018-027-301542-
HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH-
WYANDOT OH-
INCLUDING THE CITIES OF...WOOSTER
1043 AM EDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 PM...

A LINE OF THUNDERSTORMS EXTENDS FROM THE EASTERN SECTIONS OF MICHIGAN
SOUTHWARD INTO THE EASTERN SECTIONS OF INDIANA.  THIS LINE HAS
SEVERAL THUNDERSTORMS THAT ARE PRODUCING VERY HEAVY RAIN AND STRONG
GUSTY WINDS.  A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS AND LARGE HAIL.

THE LINE WAS MOVING TO THE EAST AROUND 40 MILES AN HOUR.  THIS
MOVEMENT WILL BRING THE LINE OF STORMS NEAR TOLEDO...BOWLING GREEN
AND FINDLAY IN BETWEEN 1130 AM TO NOON.  THE LINE WILL REACH PORT
CLINTON...FREMONT...TIFFIN AND UPPER SANDUSKY SHORTLY AFTER NOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:29 AM EDTSevere Thunderstorm WarningCLELucas, Wood61 min
Jun 30, 11:39 AM EDTSpecial Marine WarningCLE96 min
Jun 30, 12:00 PM EDTSevere Thunderstorm WarningCLEHancock60 min
Jun 30, 12:17 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Seneca58 min
Jun 30, 12:25 PM EDTSevere Thunderstorm WarningCLEHancock, Wood35 min
Jun 30, 12:52 PM EDTSevere Thunderstorm WarningCLEErie53 min
Jun 30, 1:06 PM EDTSpecial Marine WarningCLE114 min
Jun 30, 1:06 PM EDTSevere Thunderstorm WarningCLEMarion59 min
Jun 30, 1:16 PM EDTSevere Thunderstorm WarningCLEHuron50 min
Jun 30, 1:22 PM EDTSevere Thunderstorm WarningCLELorain58 min
Jun 30, 1:29 PM EDTSevere Thunderstorm WarningCLECuyahoga61 min
Jun 30, 1:31 PM EDTSevere Thunderstorm WarningCLEMorrow59 min
Jun 30, 1:38 PM EDTSevere Thunderstorm WarningCLEAshland, Richland67 min
Jun 30, 1:48 PM EDTSpecial Marine WarningCLE117 min
Jun 30, 1:50 PM EDTSevere Thunderstorm WarningCLELake41 min
Jun 30, 1:55 PM EDTSevere Thunderstorm WarningCLEMedina66 min
Jun 30, 2:20 PM EDTSevere Thunderstorm WarningCLEKnox47 min
Jun 30, 2:21 PM EDTSevere Thunderstorm WarningCLEWayne41 min
Jun 30, 2:34 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit41 min
Jun 30, 2:54 PM EDTSevere Thunderstorm WarningCLEAshtabula52 min
Jun 30, 3:26 PM EDTSevere Thunderstorm WarningCLEPortage53 min
Jun 30, 3:33 PM EDTSevere Thunderstorm WarningCLETrumbull63 min
Jun 30, 4:18 PM EDTSevere Thunderstorm WarningCLEMahoning39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.